Alert archive / Georgia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 133, NWS Atlanta, GA

April 27, 2025Emanuel County, Toombs County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 27, 2025, 8:36 PM EDT for Emanuel County, Toombs County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2025, 8:36 PM EDT (00:36 UTC)
Expired
Apr 27, 2025, 9:01 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Emanuel County, GA, Toombs County, GA

The radar

The Robins AFB radar (KJGX), 112 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2025-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 767 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2025-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
767 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1380 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

538 
WUUS52 KFFC 280036
SVRFFC
GAC107-279-280115-
/O.NEW.KFFC.SV.W.0133.250428T0036Z-250428T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
836 PM EDT Sun Apr 27 2025

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northeastern Toombs County in southeastern Georgia...
  South central Emanuel County in east central Georgia...

* Until 915 PM EDT.

* At 836 PM EDT, a severe thunderstorm was located over Lyons, moving
  northeast at 5 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Lyons, Ponderosa, Vidalia, and Oak Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3215 8227 3219 8232 3221 8239 3235 8233
      3235 8224 3230 8223 3228 8223 3224 8221
      3222 8221
TIME...MOT...LOC 0036Z 208DEG 5KT 3220 8230 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$
2 follow-up statements
894 
WWUS52 KFFC 280050
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
850 PM EDT Sun Apr 27 2025

GAC107-280100-
/O.CAN.KFFC.SV.W.0133.000000T0000Z-250428T0115Z/
Emanuel GA-
850 PM EDT Sun Apr 27 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL EMANUEL COUNTY
IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3215 8227 3219 8232 3220 8234 3229 8230
      3230 8225 3230 8223 3228 8223 3224 8221
      3222 8221
TIME...MOT...LOC 0050Z 208DEG 5KT 3222 8229 

$$

GAC279-280115-
/O.CON.KFFC.SV.W.0133.000000T0000Z-250428T0115Z/
Toombs GA-
850 PM EDT Sun Apr 27 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHEASTERN TOOMBS COUNTY...

At 850 PM EDT, a severe thunderstorm was located over Lyons, moving
northeast at 5 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Lyons and Ponderosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3215 8227 3219 8232 3220 8234 3229 8230
      3230 8225 3230 8223 3228 8223 3224 8221
      3222 8221
TIME...MOT...LOC 0050Z 208DEG 5KT 3222 8229 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$
466 
WWUS52 KFFC 280101
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
901 PM EDT Sun Apr 27 2025

GAC279-280110-
/O.CAN.KFFC.SV.W.0133.000000T0000Z-250428T0115Z/
Toombs GA-
901 PM EDT Sun Apr 27 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TOOMBS COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

&&

LAT...LON 3215 8227 3219 8232 3220 8234 3229 8230
      3230 8225 3230 8223 3228 8223 3224 8221
      3222 8221
TIME...MOT...LOC 0058Z 208DEG 5KT 3223 8229 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 7:50 PM EDT, 46 minutes earlier.

Area forecast discussion, Apr 27, 7:50 PM EDT, 46 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
750 PM EDT Sun Apr 27 2025

...New 00Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Monday)
Issued at 204 PM EDT Sun Apr 27 2025

At a glance:

 - A stalled front across central and southern Georgia will be
   the axis for scattered thunderstorms this afternoon.

 - Isolated to scattered thunderstorms are possible again
   tomorrow afternoon and will expand further north. The threat
   for severe weather is low.

A stalled front across central Georgia will be the lift source for
some thunderstorms this afternoon as temperatures heat up. While a
few of these storms could have some gusty winds, the dynamics for
severe weather are marginal at best, but keep an eye on the radar if
you have sunday plans outside this afternoon. Winds will gradually
shift to the east this afternoon which will set up a wedge for
tomorrow decreasing cloud coverage over NE Georgia and limiting
thunderstorm growth.

Highs and low temps will continue to run above normal through the
short term with highs in the low 80s and low in the upper 50s. Temps
in the higher elevations of northern GA will run the typical 5-10
degrees cooler.

Vaughn

&&

.LONG TERM...
(Tuesday morning through next Saturday)
Issued at 204 PM EDT Sun Apr 27 2025

Key Messages:

 - Above average temperatures will continue in north and central
   Georgia through the end of the week.

 - The best potential for thunderstorms and rainfall this week is
   expected with a frontal passage on Friday.

Tuesday & Wednesday:

A surface high in the Atlantic and upper level ridging will dominate
the weather in Georgia during this period. Beginning on Tuesday,
surface dewpoints should begin to recover in western Georgia as the
surface high drifts east and southeasterly winds take on a more
southerly direction. This should combine with diurnal heating to
increase instability in the afternoon and evening, and it may lead
to isolated thunderstorm activity. Mid level lapse rates below 6
C/km and a lack of appreciable shear suggest little to no severe
weather potential with any storms that pop up. That said, an
isolated microburst can't be completely ruled out and lightning may
be a concern for outdoor activities.

Temperatures during this period will remain on the warmer end of the
spectrum. Afternoon highs should be 3 to 7 degrees above average
Tuesday and 5 to 10 degrees above average Wednesday. This should
translate into widespread lower 80s Tuesday and mid 80s Wednesday.

Thursday & Friday:

An upper level trough will approach the region Thursday and it should
push a cold front through the Georgia on Friday. As this occurs
conditions will become more favorable for thunderstorms, with a peak
in activity expected sometime Friday afternoon and evening. Run to
run guidance from the EPS and GEFS has consistently shown this trend
and thus forecaster confidence in timing is moderate. One additional
trend to watch is the shift towards drier conditions and less
overall thunderstorm activity in the last 2 to 4 runs of the EPS. At
this time we are not jumping on this shift as a frontal passage in
early May moving into a sufficiently unstable airmass should favor
convection. The GEFS members also aren't indicating this trend.
Depending on how things pan out, a couple of strong or severe storms
could occur in northwest Georgia on Thursday or anywhere in north
and central Georgia on Friday. However forecaster confidence in the
timing and intensity of any severe weather remains low, and this is
supported by a lack of any convective outlook from the SPC.

Above average temperatures should continue on Thursday and Friday,
with morning lows in the 60s and afternoon highs in the 80s. The
overall spread in potential temperatures is a bit higher for Friday,
when the potential for rainfall and more persistent cloud cover
exists.

Next Weekend:

Depending on the timing of the frontal passage, some lingering
rainfall and or thunderstorm activity is possible on Saturday
(especially early in the day). However overall trends in the GEFS
and EPS guidance favor falling surface dewpoints and declining
precipitable water values over the weekend. As such the majority of
the ensemble members suggest dry weather. At this time we see little
reason to doubt these trends and thus our forecast favors dry weather
as well.

Albright

&&

.AVIATION...
(00Z TAFS)
Issued at 733 PM EDT Sun Apr 27 2025

Initially VFR conds will deteriorate thru the night. BKN low-MVFR
cigs likely beginning 09-10Z, with low-end (and low confidence)
potential for a pd of IFR cigs. Gradual lifting and scattering
back to VFR exp by 17-18Z. Winds will remain out of the E/ESE at
6-11kts.

//ATL Confidence...00Z Update...
Medium confidence AM ceiling progression.
High confidence all other elements.

96

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          56  77  57  80 /  10  10   0   0
Atlanta         60  77  62  80 /  20  10   0  10
Blairsville     53  74  53  76 /  10   0   0  20
Cartersville    58  79  60  80 /  10   0   0  10
Columbus        64  81  64  84 /  20  20  10  10
Gainesville     57  76  59  78 /  10  10   0  10
Macon           62  80  61  83 /  30  20   0  10
Rome            57  79  59  81 /  10   0   0  10
Peachtree City  59  77  61  80 /  20  10   0  10
Vidalia         62  80  61  84 /  40  30   0  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Vaughn
LONG TERM....Albright
AVIATION...96
Hazardous weather outlook, Apr 27, 2:11 PM EDT, 6 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
211 PM EDT Sun Apr 27 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281815-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
211 PM EDT Sun Apr 27 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated thunderstorms are possible this afternoon, primarily in
central Georgia.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Isolated thunderstorms are possible Tuesday, Wednesday and
Thursday, especially in western and northwest Georgia. A strong
storm or two could occur, but in generally severe weather is
unlikely.

More widespread thunderstorm activity is possible Friday and a
couple strong or severe storms can't be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Apr 27, 7:07 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
707 PM EDT Sun Apr 27 2025

GAZ081-094-272345-
Peach GA-Crawford GA-
707 PM EDT Sun Apr 27 2025

...A strong thunderstorm will impact portions of north central Peach
and east central Crawford Counties through 745 PM EDT...

At 707 PM EDT, a strong thunderstorm was near Jack Brown Estates, or
8 miles north of Fort Valley, moving east at 10 mph.

HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Jack Brown Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3266 8395 3274 8391 3272 8379 3271 8377
      3272 8376 3271 8376 3259 8382
TIME...MOT...LOC 2307Z 291DEG 8KT 3268 8385

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Apr 27, 7:22 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
722 PM EDT Sun Apr 27 2025

GAZ110>112-280000-
Wheeler GA-Telfair GA-Montgomery GA-
722 PM EDT Sun Apr 27 2025

...Strong thunderstorms will impact portions of northeastern Telfair,
central Wheeler and southwestern Montgomery Counties through 800 PM
EDT...

At 722 PM EDT, a line of strong thunderstorms was along a line
extending from near Jordan to Little Ocmulgee State Park, and moving
northeast at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Towns, Spring Hill, Helena, Scotland, Little Ocmulgee State Park,
McRae, Jordan, Alamo, and Lumber City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3201 8293 3216 8290 3217 8289 3214 8253
      3193 8265
TIME...MOT...LOC 2322Z 224DEG 9KT 3206 8265 3208 8289

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Apr 27, 7:33 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
733 PM EDT Sun Apr 27 2025

GAZ081-094-280015-
Peach GA-Crawford GA-
733 PM EDT Sun Apr 27 2025

...A strong thunderstorm will impact portions of northeastern Peach
and east central Crawford Counties through 815 PM EDT...

At 733 PM EDT, a strong thunderstorm was over Byron, or 8 miles
northeast of Fort Valley, moving east at 5 mph.

HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Powerville and Byron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3262 8386 3269 8385 3269 8373 3265 8372
      3264 8373 3263 8372 3258 8376
TIME...MOT...LOC 2333Z 284DEG 6KT 3265 8380

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Apr 27, 7:44 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
744 PM EDT Sun Apr 27 2025

GAZ111>113-280015-
Toombs GA-Wheeler GA-Montgomery GA-
744 PM EDT Sun Apr 27 2025

...Strong thunderstorms will impact portions of southern Toombs,
southeastern Wheeler and southeastern Montgomery Counties through 815
PM EDT...

At 744 PM EDT, a line of strong thunderstorms was along a line
extending from near Charlotteville to near English Eddy, and moving
northeast at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Center, Toombs Central, New Branch, McNatt Falls, South Thompson,
English Eddy, Uvalda, Rock Springs, Alston, Cedar Crossing, Johnson
Corner, Charlotteville, and Grays Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3194 8228 3193 8230 3195 8231 3193 8232
      3194 8238 3196 8238 3195 8239 3196 8240
      3195 8240 3197 8243 3197 8250 3196 8248
      3195 8249 3196 8255 3193 8259 3192 8265
      3217 8253 3212 8220 3191 8223
TIME...MOT...LOC 2344Z 229DEG 16KT 3203 8256 3199 8234

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Apr 27, 7:55 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
755 PM EDT Sun Apr 27 2025

GAZ094-095-280045-
Peach GA-Houston GA-
755 PM EDT Sun Apr 27 2025

...A strong thunderstorm will impact portions of east central Peach
and north central Houston Counties through 845 PM EDT...

At 754 PM EDT, a strong thunderstorm was over Lakewood, or 9 miles
east of Fort Valley, moving southeast at 5 mph.

HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Centerville, Warner Robins, and Lakewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3258 8377 3263 8373 3265 8373 3261 8362
      3256 8363 3253 8368
TIME...MOT...LOC 2354Z 297DEG 5KT 3260 8374

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Apr 27, 8:02 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
802 PM EDT Sun Apr 27 2025

GAZ106-280030-
Crisp GA-
802 PM EDT Sun Apr 27 2025

...A strong thunderstorm will impact portions of central Crisp County
through 830 PM EDT...

At 802 PM EDT, a strong thunderstorm was over Wenona, or near
Cordele. This storm was nearly stationary.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
East Crisp, Cordele, Fort Early, Wenona, Arabi, and Raines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3181 8382 3181 8383 3183 8384 3182 8385
      3184 8386 3185 8394 3186 8394 3186 8393
      3187 8393 3200 8383 3197 8365 3180 8371
      3180 8380
TIME...MOT...LOC 0002Z 348DEG 2KT 3190 8378

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:02 PM EDTSpecial Weather StatementFFCCrisp28 min
Apr 27, 8:09 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs40 min
Apr 27, 10:15 PM EDTSpecial Weather StatementFFCPulaski30 min
Apr 27, 10:58 PM EDTSpecial Weather StatementFFCBleckley32 min
Apr 27, 11:01 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens29 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.